A 51-year-old male asked about a 77-year-old female:
on lansoprazole for a year 15mg a day for diverticulitis and for risk bleeding on plavix i see lansoprazole can decrease my magnesium.so on my medication ,especially ramipril can i take magnesium supplements as there is moderate risk of hyperkalemia?
1 doctor answer • 1 doctor weighed in
Internal Medicine 29 years experience
You need levels: Before you assume that a possible side effect of a medication is going to happen to you you need to know for sure. Too much magnesium, potassium or calcium can be as bad as too little. A simple blood test looking at your magnesium and electrolytes will answer that question, and then you have information to tailor what if any supplements to take
565 viewsAnswered >2 years ago
Last updated Aug 25, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.